Contents: 2017 | 2016 | 2015 | 2014 | 2013 | 2012 | 2011 | 2010 | 2009 | 2008 | 2007 | 2006 | 2005 | 2004 | 2003 | 2002 | 2001

2007, 21

W. A. Albarakati

An analytic solution of the stagnation point flow problem

language: English

received 15.10.2007, published 23.11.2007

Download article (PDF, 95 kb, ZIP), use browser command "Save Target As..."
To read this document you need Adobe Acrobat © Reader software, which is simple to use and available at no cost. Use version 4.0 or higher. You can download software from Adobe site (http://www.adobe.com/).

ABSTRACT

The Falkner-Skan equation models the laminar flow of an incompressible fluid for several physical situations. A specially interesting case is that of a flow with a stagnation point. This problem is solved analytically in the form of a power series with a finite radius of convergence. By modifying a Pade approximant corresponding to the power series a simple expression is obtained which describes the solution uniformly over the whole domain [0,inf).

Keywords: Falkner-Skan equation, stagnation point flow, Pade approximation, Wang transformation

8 pages

Сitation: W. A. Albarakati. An analytic solution of the stagnation point flow problem. Electronic Journal “Technical Acoustics”, http://www.ejta.org, 2007, 21.

REFERENCES

[1] I. G. Currie. Fundamental Mechanics of Fluids. McGrow-Hill, New York, 1974.
[2] L. Howarth. On the solution of the laminar boundary layer equations. Proc. Roy. Soc. London A 164 (1938) 547-579.
[3] D. R. Hartree. On an equation occurring in Falkner and Skan's approximate treatment of the equations of the boundary layer, Proc. Camb. Philo. Soc. 33 (1937) 223-239.
[4] A. Asaithambi. A finite difference method for the Falkner-Skan equation. Appl. Math. Comput. 92 (1998) 135-141.
[5] Asai Asaithambi. Solution of the Falkner-Skan equation by recursive evaluation of Taylor coefficients. J. Comput. Appl. Math. 176 (2005) 203-214.
[6] H. Blasius. Grenzschichten in Flussigkeiten mit kleiner Reibung. Z. Math. u. Phys. 56 (1908) 1-37.
[7] S. J. Liao. An explicit, totally analytic approximate solution for Blasius' viscous flow problems. Int. J. Non-Linear Mech. 34 (1999) 759-778.
[8] S. Asghar. Private communication.
[9] L. Wang. A new algorithm for solving classical Blasius equation. Appl. Math. Comput. 157 (2004) 1-9.
[10] F. Ahmad and W. A. Albarakati. A uniformly valid analytic solution of the Blasius problem. Submitted for publication to Communications in Nonlinear Science and Numerical Simulation.


no photo  

Wafaa Alhasan Albarakati - Assistant Professor at Department of Mathematics, Faculty of Science, King Abdulaziz University (Jeddah, Saudi Arabia). Area of interest: differential equations.

e-mail: wbarakati(at)hotmail.com